Alert archive / South Carolina / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 83, NWS Columbia, SC

August 7, 20235 counties in South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Aug 7, 2023, 7:21 PM EDT for 5 counties in South Carolina. It was in force for 39 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2023, 7:21 PM EDT (23:21 UTC)
Expired
Aug 7, 2023, 8:00 PM EDT
In force
39 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, SC, Clarendon County, SC, Lee County, SC, Richland County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 95 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 7:26 PM EDTTSTM WND DMG2 Ne Manning, SCHighway Department reported a tree down on June Burn Road near the Town of Manning. Time based on radar.
Aug 7, 7:26 PM EDTTSTM WND DMG2 Ne Manning, SCHighway Department reported a tree down on June Burn Road near the Town of Manning. Time based on radar.
Aug 7, 7:26 PM EDTTSTM WND DMG2 Ne Manning, SCHighway Department reported a tree down on June Burn Road near the Town of Manning. Time based on radar.
Aug 7, 7:26 PM EDTTSTM WND DMG2 Ne Manning, SCHighway Department reported a tree down on June Burn Road near the Town of Manning. Time based on radar.
Aug 7, 7:30 PM EDTTSTM WND DMG7 S Turbeville, SCHighway Department reported a tree down on Old Manning Road near Black River Road. Time based on radar.
Aug 7, 7:30 PM EDTTSTM WND DMG7 S Turbeville, SCHighway Department reported a tree down on Old Manning Road near Black River Road. Time based on radar.
Aug 7, 7:30 PM EDTTSTM WND DMG7 S Turbeville, SCHighway Department reported a tree down on Old Manning Road near Black River Road. Time based on radar.
Aug 7, 7:30 PM EDTTSTM WND DMG7 S Turbeville, SCHighway Department reported a tree down on Old Manning Road near Black River Road. Time based on radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 4:30 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2023-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2023-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

925 
WUUS52 KCAE 072321
SVRCAE
SCC017-027-061-079-085-080000-
/O.NEW.KCAE.SV.W.0083.230807T2321Z-230808T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
721 PM EDT Mon Aug 7 2023

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  Southeastern Lee County in central South Carolina...
  East central Calhoun County in central South Carolina...
  Clarendon County in central South Carolina...
  Sumter County in central South Carolina...
  Southeastern Richland County in central South Carolina...

* Until 800 PM EDT.

* At 721 PM EDT, severe thunderstorms were located along a line
  extending from near Oakland to near Eastover to near Congaree
  National Park, moving east at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Sumter, Manning, South Sumter, Shaw Air Base, Alcolu, Oakland,
  Woods Bay State Park, Santee Cooper Regional Airport, Mulberry,
  Sumter County Airport, Millwood, Poinsett State Park, Turbeville,
  Mayesville, Pinewood, Lynchburg, Paxville, Cane Savannah, Dalzell,
  and Rimini.

This includes Interstate 95 between mile markers 111 and 146.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3382 7992 3381 7995 3377 7999 3372 7997
      3354 8008 3377 8084 3388 8066 3405 8048
      3410 8009 3408 8003 3402 7996 3401 7991
      3399 7989 3395 7998 3388 7994 3388 7988
TIME...MOT...LOC 2321Z 279DEG 47KT 3406 8047 3387 8060 3377 8079 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PL
1 follow-up statement
315 
WWUS52 KCAE 072349
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
749 PM EDT Mon Aug 7 2023

SCC017-079-072358-
/O.CAN.KCAE.SV.W.0083.000000T0000Z-230808T0000Z/
Calhoun SC-Richland SC-
749 PM EDT Mon Aug 7 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CALHOUN AND
SOUTHEASTERN RICHLAND COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
central South Carolina.

LAT...LON 3382 7992 3381 7995 3377 7999 3372 7997
      3354 8008 3366 8046 3407 8035 3410 8009
      3408 8003 3402 7996 3401 7991 3399 7989
      3395 7998 3388 7994 3388 7988
TIME...MOT...LOC 2348Z 279DEG 47KT 3401 8012 3382 8025 3372 8044 

$$

SCC027-061-085-080000-
/O.CON.KCAE.SV.W.0083.000000T0000Z-230808T0000Z/
Lee SC-Clarendon SC-Sumter SC-
749 PM EDT Mon Aug 7 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN LEE...CLARENDON AND CENTRAL SUMTER COUNTIES...

At 748 PM EDT, severe thunderstorms were located along a line
extending from 6 miles south of Elliott to near Alcolu to 7 miles
southeast of Poinsett State Park, moving east at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Sumter, Manning, South Sumter, Mulberry, Alcolu, Woods Bay State
Park, Sumter County Airport, Santee Cooper Regional Airport,
Millwood, Turbeville, Mayesville, Lynchburg, Paxville, Oswego,
Brogdon, Lakewood, Privateer, Foreston, East Sumter, and St. Charles.

This includes Interstate 95 between mile markers 112 and 146.
 
LAT...LON 3382 7992 3381 7995 3377 7999 3372 7997
      3354 8008 3366 8046 3407 8035 3410 8009
      3408 8003 3402 7996 3401 7991 3399 7989
      3395 7998 3388 7994 3388 7988
TIME...MOT...LOC 2348Z 279DEG 47KT 3401 8012 3382 8025 3372 8044 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

NR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:27 PM EDT, 4 hours 54 minutes earlier.

Area forecast discussion, Aug 7, 2:27 PM EDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
227 PM EDT Mon Aug 7 2023

.SYNOPSIS...
Moisture will continue to increase this afternoon and evening
ahead of a line of thunderstorms which will move through the
region late this afternoon and evening. There is potential for
strong to severe thunderstorms late this afternoon and evening
across the entire area. Diurnally driven convection with near
average temperatures are expected Tuesday and Wednesday with
unsettled conditions possible late in the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
=======================================================
...Significant severe weather event expected this afternoon and
evening, with numerous to widespread damaging winds expected
with a severe line of thunderstorms...
=======================================================

Volatile set up for severe weather is expected to develop this
afternoon and evening. Morning analysis has revealed a potent,
neutrally tilted shortwave trough across the OH Valley, with a
large and impressive wind field to the south of the base of the
trough. H5 winds are 40-60 knots, with H7 winds 30-40 knots over
a large area of the OH and TN Valleys, which will propagate
eastward through the day. This is fostering an impressive
response at 850hPa, with 25-35 knots yielding strong warm air
and moisture advection into the Carolinas this morning.
Additionally, a weak H5 shortwave is passing eastward out of the
Carolinas this morning, yielding ideal insolation conditions
with weak subsidence behind this. All of this is priming the
atmosphere for what will be a volatile profile by this
afternoon. Upstream 12z RAOBs indicate an already impressive
atmosphere poised to advect into the region, characterized by
850 Td's in the 14C-17C range, yielding 3500-4000 j/kg of MUCAPE
at FFC and BMX. This will combine with surface heating and
moisture advection to yield some truly anomalous MLCAPE, even
for this time of year. By 21z ahead of the convection, forecast
models are yielding 3500-4500 j/kg of MLCAPE, along with flow at
850, 700, and 500 hPa increasing out of the west between 30 and
40 knots. There will be a steepening of lapse rates as the
trough approaches, along with a bit of an uptick in dry air at
the mid-levels. This has models yielding 1300-1600 j/kg of
DCAPE, something I can't remember seeing without deep inverted V
soundings. All of this is to say that when storms do fire,
expect them to be severe and possibly significantly severe (wind
gusts 70+ mph). SPC has expanded the Enhanced Risk (Level 3/5)
to include the entire Midlands and CSRA for this afternoon.

Expectation is that convection will get going in the upstate shortly
after 18z, with it quickly expanding in strength and coverage as it
moves into an extremely unstable environment. There is actually
a cluster of severe thunderstorms already across southwestern
TN which I think could eventually spark the linear MCS in our
forecast area. There is still some uncertainty regarding time,
as forecast models are all over the place with that. But in
general, I think the primary time for severe thunderstorms is
going to be between 4p and 10p this evening. To summarize, there
is a threat for significant severe weather this afternoon, with
widespread damaging winds (60-70 mph gusts) being the primary
threat. Given that this is a linear system, I think that an
isolated tornado or two is possible wherever we get a favorable
line segment with respect to 3km shear vectors (west-
southwesterly this afternoon). Confidence is only growing in
this event unfolding this afternoon, especially looking at
upstream observations. Please have multiple ways to receive
warnings this afternoon and evening.

The other issue is going to be oppressive heat ahead of this.
Temperatures are forecast to be in the mid and upper 90s this
afternoon, and with strong moisture advection as well, dewpoints are
conservatively forecast to be in the low-mid 70s. The combination of
this is expected to yield heat index values of 105-110F this
afternoon. Given copious sunshine and expected values, going to
expand the Heat Advisory to include the CSRA. Showers and storms are
likely to hold on for a bit overnight after the primary severe
threat winds down, and depending on how long storms last, this could
present a flash flooding threat since we have PWs near or above 2".
The threat of this looks low right now, but it is something to keep
an eye on especially since the primary front is going to slowly push
through. Lows should be in the 70s.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Upper trough over the eastern US will shift east of the area
with global models indicating that the surface cold front will
shift into the southern forecast area. Deepest moisture will
likely shift south of the area as HREF mean indicates a fairly
substantial moisture gradient across the area, with PWATs
lowering to around 1.4 inches north to 1.7 inches south.
Destabilization will be strongest south of the area while in our
area. However, model soundings indicate a warm nose, capping
inversion between 700-800 mb during the afternoon. With model
consensus of upper level forcing courtesy of a shortwave
remaining south of the area, severe potential has trended lower
with SPC shifted the marginal mostly south of the area. Still a
chance of showers or thunderstorms in the far southern area but
the severe threat appears to be low. High temperatures generally
near normal in the low to mid 90s, although somewhat breezy
westerly winds should allow dew points to mix out more
efficiently, keeping heat indices lower. Low temperatures in
the upper 60s to low 70s.

Model soundings show a bit more moisture in the column on
Wednesday bit of an increase in deep moisture is possible
Wednesday, although the best forcing remains to the west and to
the north through Wednesday night. Dew points likely mix out
across the northern area keeping it mostly stable with the
highest chance for thunderstorms in the CSRA Wednesday afternoon
into evening with potential for weak to moderate
destabilization. Temperatures similar to Tuesday. A shortwave
moves in Wednesday night which will keep chances for showers and
even an elevated thunderstorm overnight, especially along the
NC/SC border.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
The long term continues to show another good chance for showers
and thunderstorms for Thursday afternoon into Thursday night.
Models show a really good s/w will move from the north/cntrl
Plains and into the OH/TN Valley. At this time the threat is too
low to mention, but another round of widely scattered strong to
severe thunderstorms is possible with this system and associated
surface boundary. Long term continues to favor persistence as
it pertains to temperatures as there has been very little change
in blended guidance from run to run and while models show
subtle changes in the height fields, generally upper heights
remain consistent through the weekend with highs right around
seasonal average. NAEFS continues to indicate anomalously strong
flow with 850mb and 500mb winds near the 99th percentile. The
CSU severe probs are indicating this potential for Thursday.
Beyond Thursday, NAEFS indicates a weakening upper flow pattern
with GEFS mean showing a strengthening upper ridge over the
southern Plains. This would place us in a NW flow regime which
in addition to diurnal showers and storms would lead to the
potential for upstream convection to push into the area.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VFR conditions expected for the next few hours, with
restrictions likely associated with a severe line of
thunderstorms that moves through this evening. VFR likely to
return later in the period.

High impact forecast is on tap, with a strong to severe line of
thunderstorms expected to push through later this afternoon and
this evening. Skies are currently clear, with a few cumulus
clouds around 3500' out there. Conditions are expected to change
after 21z this afternoon as a severe line of storms organizes to
our west and pushes into the forecast area. This is already
underway, with timing still a bit uncertain. Most likely time of
arrival at all sites is between 22z and 02z, with the Columbia
and Augusta terminals being impacted first. Wind gusts in excess
of 50 knots are expected, but confidence is still low enough on
timing that I did not feel confident enough to include this in
the TEMPO I have for all sites. After the storms move through,
some showers should hang around until after 06z. Front is
progged to push through sometime tonight, with still some
uncertainty as to how far south it actually makes it in the
forecast area. Still have all sites dry after 08z tonight, with
westerly winds developing in the afternoon hours tomorrow.

EXTENDED AVIATION OUTLOOK...Restrictions possible in mainly
afternoon and evening convection Wednesday through Friday.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 7 PM EDT this evening for GAZ040-063>065-
     077.
SC...Heat Advisory until 7 PM EDT this evening for SCZ016-018-
     020>022-025>031-035-037-038-041-115-116-135>137.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Aug 7, 4:44 PM EDT, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
444 PM EDT Mon Aug 7 2023

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-082045-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
444 PM EDT Mon Aug 7 2023

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 607 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
 Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Aug 7, 1:33 PM EDT, 5 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
133 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Rain             2 SE Owens Field        33.95N 80.98W
08/06/2023  M1.26 inch       Richland           SC   Broadcast Media

            Corrects previous flash flood report from 2
            SE Owens Field. Broadcast media reported a
            vehicle hydroplaned along I-77 at mile
            marker 6A in the northbound lane. The truck
            ran off the interstate and went down and
            embankment into a creek. This is the I-77
            and Shop Road interchange.

&&

LCV
Special weather statement, Aug 7, 4:52 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Columbia SC
452 PM EDT Mon Aug 7 2023

GAZ040-064-SCZ018-025-072115-
Lincoln GA-Columbia GA-McCormick SC-Edgefield SC-
452 PM EDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of northwestern
Columbia, southeastern Lincoln, Edgefield and southeastern McCormick
Counties through 515 PM EDT...

At 451 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hamilton Branch State Park, or 18 miles north of Evans, moving east
at 35 mph.

...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Edgefield, Johnston, Clarks Hill Recreation Area, Edgefield County
Airport, J. Strom Thurmond Dam, Mistletoe State Park, Hamilton Branch
State Park, Trenton, Parksville, Plum Branch, Strom Thurmond High
School, Modoc, Scott's Landing, Northside Fire Station Main, Knox
Scout Reservation, Double Branches, Wildwood Park, Cleora, Modoc Boat
Ramp, and Colliers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake Strom Thurmond, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
east central Georgia...and central South Carolina.

&&

LAT...LON 3393 8215 3398 8194 3397 8189 3390 8187
      3386 8183 3373 8176 3361 8238 3378 8244
TIME...MOT...LOC 2051Z 256DEG 31KT 3378 8220

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NR
Special weather statement, Aug 7, 5:42 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Columbia SC
542 PM EDT Mon Aug 7 2023

SCZ027-030-035-037-041-135-136-072230-
Central Orangeburg SC-Lexington SC-Barnwell SC-Aiken SC-Calhoun SC-
Bamberg SC-Northwestern Orangeburg SC-
542 PM EDT Mon Aug 7 2023

...Strong thunderstorms will impact portions of northwestern Calhoun,
northeastern Barnwell, northwestern Bamberg, southeastern Lexington,
eastern Aiken and northwestern Orangeburg Counties through 630 PM
EDT...

At 542 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles east of Aiken Municipal Airport to
near Aiken State Park to 6 miles east of New Ellenton. Movement was
east at 30 mph.

HAZARD...Wind gusts up to 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Williston, Blackville, Sandy Run, Aiken State Park, Swansea, Wagener,
North, Pelion, Springfield, Salley, Neeses, Norway, Perry, Elko,
Woodford, Livingston, Windsor, Aiken Gopher Tortoise Heritage
Preserve, Perry Airport, and Thor.

This includes Interstate 26 between mile markers 125 and 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
central South Carolina.

&&

LAT...LON 3382 8096 3360 8097 3335 8115 3335 8164
      3350 8151 3372 8145
TIME...MOT...LOC 2142Z 255DEG 25KT 3368 8142 3352 8145 3339 8157

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

PL
Local storm report, Aug 7, 6:24 PM EDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
624 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     Tstm Wnd Dmg     1 WNW Ridge Spring      33.85N 81.68W
08/07/2023                   Saluda             SC   911 Call Center

            Saluda County Dispatch reported trees down
            on highway 23 near Ridge Spring.

&&

awp
Local storm report, Aug 7, 6:58 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
658 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     Tstm Wnd Dmg     3 E Swansea             33.74N 81.06W
08/07/2023                   Lexington          SC   Trained Spotter

            Spotter reported trees down blocking roadway
            at Cartin Road at Basil Road.

&&

awp
Local storm report, Aug 7, 7:07 PM EDT, 14 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Columbia SC
707 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     Tstm Wnd Dmg     9 N Chappells           34.31N 81.84W
08/07/2023                   Newberry           SC   911 Call Center

            Newberry County Dispatch reports trees down
            near the intersection of Belfast Rd and Hwy
            56. Time estimated from radar.

0608 PM     Tstm Wnd Dmg     4 N Silverstreet        34.27N 81.72W
08/07/2023                   Newberry           SC   911 Call Center

            Newberry County Dispatch reports trees down
            near the intersection of Belfast Rd and
            Henry Longshore Rd. Time estimated from
            radar.

0609 PM     Tstm Wnd Dmg     Silverstreet            34.22N 81.72W
08/07/2023                   Newberry           SC   911 Call Center

            Newberry County Dispatch reports trees down
            in Silverstreet on Highway 34. Time
            estimated from radar.

0618 PM     Tstm Wnd Dmg     2 E Newberry            34.28N 81.58W
08/07/2023                   Newberry           SC   911 Call Center

            Newberry County Dispatch reports a tree down
            on a house near the intersection of Park Dr
            and Chapman Dr. No injuries reported. Time
            estimated from radar.

&&

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:52 PM EDTSpecial Weather StatementCAEEdgefield23 min
Aug 7, 4:58 PM EDTSevere Thunderstorm WarningCAEEdgefield, McCormick32 min
Aug 7, 5:34 PM EDTSevere Thunderstorm WarningCAEAiken, Edgefield, Lexington, Saluda26 min
Aug 7, 5:39 PM EDTSevere Thunderstorm Warning Considerable damage threatCAEFairfield, Newberry, Saluda27 min
Aug 7, 5:42 PM EDTSpecial Weather StatementCAEAiken48 min
Aug 7, 5:46 PM EDTSevere Thunderstorm WarningCAELancaster44 min
Aug 7, 5:54 PM EDTSevere Thunderstorm WarningCAEAiken, Calhoun, Lexington, Richland51 min
Aug 7, 5:59 PM EDTSevere Thunderstorm Warning Considerable damage threatCAEFairfield, Newberry, Saluda61 min
Aug 7, 6:13 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Orangeburg, Richland, Sumter47 min
Aug 7, 6:14 PM EDTSevere Thunderstorm WarningCAEEdgefield, McCormick, Saluda46 min
Aug 7, 6:25 PM EDTSevere Thunderstorm WarningCAEChesterfield, Kershaw, Lancaster50 min
Aug 7, 6:29 PM EDTSevere Thunderstorm WarningCAEChesterfield, Fairfield, Kershaw, Lancaster, Lexington, Newberry and 2 more46 min
Aug 7, 6:35 PM EDTSevere Thunderstorm Warning Considerable damage threatCAECalhoun, Kershaw, Lee, Richland, Sumter40 min
Aug 7, 6:39 PM EDTSevere Thunderstorm Warning Considerable damage threatCAEAiken, Calhoun, Edgefield, Lexington, Richland66 min
Aug 7, 6:42 PM EDTSevere Thunderstorm Warning Considerable damage threatCAEBamberg, Calhoun, Clarendon, Orangeburg33 min
Aug 7, 6:50 PM EDTSevere Thunderstorm Warning Considerable damage threatCAEChesterfield, Kershaw, Lee, Sumter55 min
Aug 7, 6:52 PM EDTSevere Thunderstorm Warning Considerable damage threatCAECalhoun, Clarendon, Richland, Sumter38 min
Aug 7, 7:13 PM EDTSevere Thunderstorm Warning Considerable damage threatCAEAiken, Bamberg, Barnwell, Calhoun, Clarendon, Lexington and 2 more62 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.